Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 29, NWS Mobile, AL

March 13, 2010

NWS Mobile, AL issued this red flag warning at Mar 13, 2010, 3:04 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2010, 3:04 PM EST (20:04 UTC)
Expired
Mar 13, 2010, 6:00 PM EST
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS84 KMOB 132004
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
204 PM CST SAT MAR 13 2010

...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR THE NORTHWEST FLORIDA PANHANDLE...

.BREEZY AND DRY WESTERLY WINDS HAVE ALLOWED FOR RELATIVE HUMIDITIES
TO DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE. A
RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHWEST FLORIDA PANHANDLE
FOR RELATIVE HUMIDITIES AT OR SLIGHTLY BELOW 35 PERCENT COMBINED WITH
BREEZY WESTERLY WINDS OF 15 TO 20 MPH.  MOISTURE LEVELS INCREASE
SOMEWHAT ON SUNDAY WITH COOLER TEMPERATURES FOLLOWING FOR MONDAY AND
TUESDAY WHICH WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS
FROM SUNDAY THROUGH TUESDAY.

FLZ001>006-132300-
/O.NEW.KMOB.FW.W.0029.100313T2004Z-100313T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
204 PM CST SAT MAR 13 2010

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

BREEZY AND DRY WESTERLY WINDS HAVE ALLOWED FOR RELATIVE HUMIDITIES
TO DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE. A
RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHWEST FLORIDA PANHANDLE
FOR RELATIVE HUMIDITIES AT OR SLIGHTLY BELOW 35 PERCENT COMBINED WITH
BREEZY WESTERLY WINDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 1:01 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 13, 1:01 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CST SAT MAR 13 2010

.AVIATION UPDATE...NO CHANGES TO THE OVERALL PICTURE EXCEPT FOR
CLOUD COVER WITH 050 TO 060 CIGS WITH OCCLUDING LOW EXITING THE
REGION. MUCH OF THAT SCATTERS OUT CLOSE TO THE COAST.

**************************PREVIOUS**************************

.SHORT TERM...(TODAY AND TONIGHT) LARGE CYCLONIC CIRCULATION
ASSOCIATED WITH AN OCCLUDED SURFACE LOW CONTINUES OVER THE EASTERN
HALF OF THE COUNTRY. SATELLITE SHOWS PATCHES OF WRAP AROUND MID
LEVEL CLOUDINESS COMING EASTWARD ACROSS THE FORECAST AREA THIS
MORNING. GIVEN SATELLITE TRENDS AND FORECASTS...MAY SEE MORE IN THE
WAY OF CLOUDS IN THE NEAR TERM OVER THE NORTHERN TIER OF ZONES THAN
THE SOUTH. THERE MAY BE JUST ENOUGH LIFT FOR AN INSTANCE OF
LIGHT RAIN OR SOME SPRINKLES OVER THE FAR NORTHERN ZONES AS WELL. WE
SEE NOTHING IN THE GUIDANCE THOUGH THAT WOULD INDICATE ANYTHING MORE
THAN A COUPLE HUNDREDTHS OF AN INCH. LATEST DOPPLER WEATHER RADAR
WIND PROFILES IN THE LOWEST 2 KFT OFF THE SURFACE INDICATES 20 TO 30
KNOTS OF WESTERLY FLOW IN THE LAYER. THIS SUGGESTS WESTERLY WINDS AT
THE SURFACE TODAY WILL RANGE FROM 10 TO 20 MPH WITH OCCASIONAL
HIGHER GUSTS. TEMPERATURES LOOK TO RANGE FROM THE UPPER 50S NORTH TO
MID 60S SOUTH. LOWS TONIGHT COOL...LOW/MID 40S. /10

(SUNDAY THROUGH MONDAY NIGHT) THE LARGE CYCLONE WILL CONTINUE TO MOVE
EAST LATE IN THE WEEKEND...BECOMING CENTERED OVER THE MID ATLANTIC
COAST BY SUNDAY AFTERNOON AND OVER THE FAR WESTERN ATLANTIC ON
MONDAY. DEEP LAYER NORTHWEST FLOW WILL PREVAIL OVER OUR REGION ON THE
BACKSIDE OF THE CYCLONIC CIRCULATION. THE UPPER LOW WILL BE IN CLOSE
ENOUGH PROXIMITY TO RESULT IN CONTINUED LOW TO MID LEVEL WRAP AROUND
CLOUDS ACROSS INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA ON SUNDAY.
THIS WILL SETUP A CONTRAST IN HIGH TEMPS FROM THE LOW 60S IN THE FAR
INTERIOR TO UPPER 60S CLOSER TO THE COAST WHERE MORE SUN WILL
PREVAIL. THE CLOUDS CLEAR OUT BY MONDAY AS THE UPPER LOW MOVES FAR
ENOUGH TO THE EAST. EVEN WITH MORE SUN...COOLER AIR WILL CONTINUE TO
FILTER INTO THE AREA AS GUIDANCE INDICATES 1000-850MB THICKNESSES
15-20M LOWER ON MONDAY AFTERNOON COMPARED TO SUNDAY. HIGHS IN THE LOW
TO MID 60S ANTICIPATED. LOWS MONDAY MORNING IN THE LOW TO MID 40S.
TUESDAY MORNING LOWS EVEN COOLER WITH CLEAR SKIES PREVAILING. SHOULD
SEE WIDESPREAD LOW 40S...WITH EVEN A FEW UPPER 30S POSSIBLE IN THE
COLDER RURAL LOCATIONS. THESE TEMPS ARE 5-10 DEGREES BELOW NORMAL.
34/JFB

.LONG TERM...(TUESDAY THROUGH FRIDAY) AN AMPLIFYING WEST COAST RIDGE
WILL KEEP TROUGHING IN PLACE DOWNSTREAM OVER THE EASTERN UNITED
STATES THROUGH MIDWEEK. THE MEDIUM RANGE GUIDANCE STILL SHOWS SOME
DIFFERENCES HANDLING THE INTERACTION AND PHASING OF NORTHERN AND
SOUTHERN STREAM ENERGY. AT THIS POINT IT APPEARS A SHORTWAVE OVER
THE FOUR CORNERS WILL DEAMPLIFY AS IT MOVES EAST AND TRACKS ACROSS
THE NORTHERN GULF OF MEXICO ON TUESDAY. WHILE THIS WILL BRING AN
INCREASE IN CLOUD COVER TO THE REGION...NO PRECIP IS ANTICIPATED.
ANOTHER SHORTWAVE APPROACHES US FROM THE NORTH LATE WEDNESDAY INTO
THURSDAY. THIS SYSTEM IS CURRENTLY PROGGED TO BE MUCH MORE POTENT AND
CONTAIN SOME STRONG UPPER LEVEL DYNAMICS. HOWEVER...WITH THIS SYSTEM
MOVING IN FROM THE NORTH...THE DEEP LAYER WINDS STAY OUT OF THE
NORTHWEST...NEVER ALLOWING FOR ANY SIGNIFICANT MOISTURE RECOVERY.
THEREFORE...WILL ONLY CARRY A SLIGHT CHANCE POP WEDNESDAY NIGHT AS
THE DYNAMIC FORCING COULD BE ENOUGH TO SQUEEZE OUT A FEW SHOWERS.
THURSDAY AND FRIDAY LOOK DRY WITH SHORTWAVE RIDGING BUILDING OVER THE
AREA AS THE WEST COAST RIDGE BREAKS DOWN AND IS REPLACED BY A
DEEPENING LONGWAVE TROUGH. TEMPERATURES THROUGH THE WEEK WILL STAY
BELOW NORMAL WITH HIGHS IN THE 60S AND LOWS IN THE 40S. 34/JFB

&&

.AVIATION...(12Z ISSUANCE) PATCHES OF MID LEVEL CLOUDINESS LOOK TO
ADVANCE EASTWARD OVER THE FORECAST AREA IN THE NEAR TERM. LATEST
OBSERVATIONS UPSTREAM INDICATE BASES WILL BE AT VFR RANGES. VSBY OK
NEXT 24 HRS. WESTERLY WINDS FROM 10-20 KTS WITH OCCASIONAL HIGHER
GUSTS POSSIBLE TODAY. /10

&&

.MARINE...FORECAST AREA WILL BE IMPACTED BY THE FLOW AROUND LARGE
LOW WELL TO OUR NORTH THIS WEEKEND. MODERATE TO STRONG WESTERLY
WINDS AND HIGH SEAS LOOK TO PERSIST THROUGH SUNDAY. SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION OVER MOBILE BAY THIS WEEKEND.
HEADING OUT INTO THE GULF...CURRENT CONDITIONS AND LATEST FORECASTS
OF WIND SPEED AND SEAS CONTINUE TO MEET SMALL CRAFT ADVISORY
CRITERIA. THUS...THESE HEADLINES WILL REMAIN UNCHANGED ON THIS
FORECAST PACKAGE. THE LOW LOOKS TO LIFT OFF THE EASTERN SEABOARD
SUNDAY NIGHT WITH HIGH PRESSURE MOVING IN FOR THE START OF THE NEW
WEEK. AS THIS OCCURS...WE TRANSITION TO MORE OF NORTHERLY FLOW WHICH
LOOKS TO BECOME LIGHT TO MODERATE IN STRENGTH. EARLY NEXT
WEEK...SEAS LOOK TO SUBSIDE A COUPLE FEET OFF WHAT WE LOOK TO
EXPERIENCE OVER THE WEEKEND. /10

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND. WHILE DRIER AIR
WILL CONTINUE TO FILTER INTO THE REGION...HIGH TEMPERATURES WILL STAY
SLIGHTLY BELOW NORMAL IN THE 60S WHILE DEWPOINTS DROP INTO THE 40S.
THIS KEEPS RELATIVE HUMIDITIES ABOVE CRITICAL THRESHOLDS. DISPERSIONS
WILL BE HIGH BOTH THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON WITH
TRANSPORT WINDS OF 25-35 MPH. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  42  67  46 /  05  05  05  05
PENSACOLA   66  46  66  48 /  05  05  05  05
DESTIN      64  48  65  50 /  05  05  05  05
EVERGREEN   63  40  64  43 /  05  05  05  05
WAYNESBORO  58  41  64  43 /  05  05  05  05
CAMDEN      59  42  62  42 /  10  05  05  05
CRESTVIEW   65  40  67  44 /  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Mar 13, 6:00 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST SAT MAR 13 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

DUE TO RECENT HEAVY RAINS OVER CENTRAL ALABAMA...LOCAL RIVERS HAVE
RESPONDED WITH INCREASES IN STAGE. SEVERAL AREA RIVERS ARE FORECAST
TO MOVE OUT OF ACTION STAGES INTO FLOOD.

A LARGE LOW PRESSURE SYSTEM OVER THE EASTERN HALF OF THE COUNTRY
WILL MAINTAIN MODERATE TO STRONG WEST TO NORTHWEST WINDS AND HIGH
SEAS OVER THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL AREA RIVERS ARE FORECAST TO REMAIN IN FLOOD THROUGH THE
MIDDLE OF NEXT WEEK. LATEST FORECASTS CALL FOR SOME RIVERS TO CREST
TO BETWEEN 5 AND 10 FEET ABOVE FLOOD STAGE BY THE MIDDLE OF NEXT
WEEK. FOR THE VERY LATEST IN OBSERVED RIVER STAGES AND
FORECASTS...REFER TO THE TOP NEWS OF THE DAY HEADLINES ON THE WFO
MOBILE WEB PAGE.

MARINE CONDITIONS LOOK TO IMPROVE BY MONDAY AND TUESDAY AS HIGH
PRESSURE BUILDS ACROSS THE GULF COAST.

OTHER THAN RIVER FLOODING...NO HAZARDOUS WEATHER IS EXPECTED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.